Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 134, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 22, 2013, 11:27 PM CDT for Knox County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 11:27 PM CDT (04:27 UTC)
- Expired
- Jul 23, 2013, 12:15 AM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Knox County, MO
The radar
The St Louis radar (KLSX), 202 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2851 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS53 KLSX 230427
SVRLSX
MOC103-230515-
/O.NEW.KLSX.SV.W.0134.130723T0427Z-130723T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 PM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1215 AM CDT
* AT 1124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHEAST OF BRASHEAR...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDINA...KNOX CITY...PLEVNA...NOVELTY AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4022 9195 3995 9196 3996 9233 4019 9235
4021 9226
TIME...MOT...LOC 0427Z 313DEG 16KT 4009 9229
HAIL...1.00IN
WIND...60MPH
$$
GLASS2 follow-up statements
887
WWUS53 KLSX 230447
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 PM CDT MON JUL 22 2013
MOC103-230515-
/O.CON.KLSX.SV.W.0134.000000T0000Z-130723T0515Z/
KNOX MO-
1147 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KNOX
COUNTY UNTIL 1215 AM CDT...
AT 1143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
PLEVNA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PLEVNA...NOVELTY AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4010 9234 4014 9219 4013 9195 3995 9196
3996 9233
TIME...MOT...LOC 0447Z 311DEG 28KT 4000 9224
HAIL...1.00IN
WIND...60MPH
$$
GLASS503
WWUS53 KLSX 230501
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 AM CDT TUE JUL 23 2013
MOC103-230511-
/O.CAN.KLSX.SV.W.0134.000000T0000Z-130723T0515Z/
KNOX MO-
1201 AM CDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4010 9234 4014 9219 4013 9195 3995 9196
3996 9233
TIME...MOT...LOC 0501Z 311DEG 28KT 3993 9213
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:56 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 22, 9:56 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 956 PM CDT MON JUL 22 2013 .UPDATE... ISSUED AT 948 PM CDT MON JUL 22 2013 MAIN ITEM OF INTEREST FOR THE REST OF NIGHT IS THE PROBABILITY OF SHOWERS AND THUNDERSTORMS. THE GREATEST ATTENTION IS FOCUSED ON THE LOOSELY ORGANIZED MCS ACROSS IOWA THAT IS OCCURRING AHEAD OF THE ENCROACHING COLD FRONT. THE SYSTEM HAS DEVELOPED A DECENT COLD POOL AND THERE IS SOME VIGOROUS CONVECTION ALONG THE WESTERN FLANK. THE LOW LEVEL INFLOW INTO THE SYSTEM IS NOT PARTICULARILY STRONG AT 20 KTS OR LESS AND FROM THE WEST...BUT THE AIR MASS ACROSS EASTERN MO INTO WESTERN IL IS QUITE UNSTABLE WITH SBCAPE OF 2000-3000 J/KG. DEEP LAYER SHEAR VECTORS AND CFM VECTORS WOULD SUGGEST THAT IF THE MCS CAN MAINTAIN SOME ORGANIZATION THAT IT WOULD TEND TO MOVE SEWD...AND THE WESTERN FLANK OF THE SYSTEM WOULD HAVE THE BEST CHANCE OF MAINTAINING SOME IDENTITY GIVEN THE DIRECTION OF LOW LEVEL INFLOW. LOW LEVEL WAA IN ADVANCE OF THE SYSTEM COULD ALSO GENERATE SOME SCATTERED ACTIVITY GIVEN THE MOIST AND UNSTABLE AIR MASS IN PLACE. SOME OF THE EARLIER HRRR RUNS DEPICTED THESE SCENARIOS WITH BOTH SOME SCATTERED WAA DEVELOPMENT AND SOME DECAYING ELEMENTS OF THE MCS SINKING SEWD THRU ERN MO. AS A RESULT I HAVE CHANGED THE CONFIGURATION OF THE POPS OVERNIGHT INTO EARLY TUESDAY AND INCREASED THEM IN A FEW AREAS. GLASS && .SHORT TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 208 PM CDT MON JUL 22 2013 RELATIVELY QUIET DAY TODAY THANKS TO SUBSIDENCE IN THE WAKE OF THE SHORTWAVE THAT MOVED ACROSS THE AREA LAST NIGHT. CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEBRASKA...THROUGH NORTHWEST IOWA AND THEN NORTH BISECTING MINNESOTA. MEANWHILE... ACTIVE CONVECTION CONTINUES TO REINFORCE AN OUTFLOW BOUNDARY ACROSS SOUTHWEST KANSAS...OKLAHOMA AND ARKANSAS. TONIGHT...COLD FRONT IS FORECAST BY ALL MODEL GUIDANCE TO STEADILY MARCH SOUTHEAST...ENTERING THE NORTHERN CWA BY 12Z. DESPITE THE APPROACHING COLD FRONT...A SUBTLE SHORTWAVE RIPPLING SOUTHEAST FROM THE PLAINS AND ABUNDANT LOW LEVEL MOISTURE...THE MODELS REMAIN STINGY ON QPF TONIGHT. I BELIEVE THIS IS BECAUSE THE CONVECTION THAT FIRES AHEAD OF THE FRONT WILL LIKELY DISSIPATE/WEAKEN AS IT MOVES INTO THE NORTHERN CWA LATER THIS EVENING WITH LOSS OF DIURNAL INSTABILITY...AND THAT ANY NOCTURNAL DEVELOPMENT MAY BE CONFINED FURTHER WEST WHERE BETTER 850 MOISTURE CONVERGENCE APPEARS LIKELY TO OCCUR TO THE NORTHEAST OF THE AFOREMENTIONED EFFECTIVE SURFACE BOUNDARY. TUESDAY...COLD FRONT WILL BE MOVING THROUGH THE CWA WITH BEST CHANCES OF THUNDERSTORMS RE FIRING ALONG AND SOUTH OF INTERSTATE 70 BY LATE MORNING/EARLY AFTERNOON. SPC GENEROUSLY PLACED MUCH OF THE CWA IN A SLIGHT RISK ON THEIR LATEST DAY2 OUTLOOK. PERSONALLY THE LACK OF ANY SIGNIFICANT SHORTWAVE UPSTREAM HAS ME THINKING THAT COVERAGE AND THEREFORE SEVERE THREAT MAY REMAIN ISOLATED TO SCATTERED. HAVE MAINTAINED CHANCE POPS. TUESDAY NIGHT AND WEDNESDAY...SYNOPTIC SCALE MODELS CONTINUE TO TREND FURTHER SOUTHWEST WITH THE DEVELOPMENT OF AN MCS...AND HAVE FOLLOWED SUIT AS HIGH PRESSURE BUILDS INTO THE CWA. GIVEN THE POSITION OF THE EFFECTIVE BOUNDARY RIGHT NOW...AND THE FACT THAT THE COLD FRONT WILL HAVE PUSHED IT FURTHER SOUTH...CAN'T IMAGINE MY CWA BEING IMPACTED BY AN MCS DURING THIS PERIOD. MUCH COOLER TEMPERATURES ARE EXPECTED ON WEDNESDAY WITH HIGHS IN THE LOWER 80S. WEDNESDAY NIGHT AND THURSDAY...THE SURFACE RIDGE AXIS SHOULD BE IN CONTROL OF THE CWA DURING THIS TIME PERIOD WITH BELOW AVERAGE TEMPERATURES AND MOSTLY CLEAR SKIES. CVKING .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 208 PM CDT MON JUL 22 2013 ANOTHER STRONG SHORTWAVE TROF AND COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION FRIDAY THROUGH SATURDAY MORNING. HIGH PRESSURE TAKES HOLD OF THE AREA BY SATURDAY AFTERNOON AND DRY WEATHER WILL CONTINUE THROUGH SUNDAY NIGHT. TEMPERATURES WILL BE BELOW NORMAL DURING THIS PERIOD WITH CLOUD COVER AND PRECIPITATION ON FRIDAY AND THEN COLD ADVECTION THE REMAINDER OF THE WEEKEND AS 850MB TEMPERATURES DROP INTO THE LOWER TEENS. CVKING && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 637 PM CDT MON JUL 22 2013 THE PRIMARY CONCERN FOR TONIGHT IS THE POSSIBILITY OF THUNDERSTORMS ACROSS THE AREA. A COLD FRONT IS DROPPING SLOWLY SOUTH THROUGH IOWA...AND IT'S PRODUCING STORMS NORTH OF DES MOINES. CURRENT THINKING IS THAT THESE STORMS WILL WEAKEN THIS EVENING...BUT COULD EFFECT PARTS OF NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS. ANOTHER AREA OF STORMS MAY DEVELOP LATE THIS EVENING/OVERNIGHT OVER PARTS OF CENTRAL/SOUTH CENTRAL MISSOURI AND MOVE SOUTHEAST ON A WEAK LOW LEVEL JET. AM NOT VERY CONFIDENT IN FORECASTING STORMS TONIGHT GIVEN THAT THE STORMS UP NORTH SHOULD BE WEAKENING AS WE LOSE DAYTIME HEATING...AND THAT THE FORCING FOR STORMS IN CENTRAL/SOUTH CENTRAL MISSOURI IS RATHER WEAK. ANY STORMS THAT FORM COULD PRODUCE IFR VSBYS IN HEAVY RAIN AND OCCASIONAL GUSTY WINDS. EXPECT VFR CONDITIONS OUTSIDE OF STORMS. THE COLD FRONT WILL CONTINUE MOVING SLOWLY SOUTH ON TUESDAY. IT WILL BE NEAR THE I-70 CORRIDOR FOR MUCH OF THE DAY DUE TO THIS SLOW MOVEMENT...AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF THE FRONT. SPECIFICS FOR KSTL... THE PRIMARY CONCERN FOR TONIGHT IS THE POSSIBILITY OF THUNDERSTORMS ACROSS THE AREA. A COLD FRONT IS DROPPING SLOWLY SOUTH THROUGH IOWA...AND IT'S PRODUCING STORMS NORTH OF DES MOINES. CURRENT THINKING IS THAT THESE STORMS WILL WEAKEN THIS EVENING...AND ARE NOT LIKELY TO AFFECT LAMBERT. ANOTHER AREA OF STORMS MAY DEVELOP LATE THIS EVENING/OVERNIGHT OVER PARTS OF CENTRAL/SOUTH CENTRAL MISSOURI AND MOVE SOUTHEAST ON A WEAK LOW LEVEL JET. SOME MODEL GUIDANCE IS HINTING THAT THIS AREA OF STORMS COULD CLIP LAMBERT LATE THIS EVENING...BUT IN THE EVENT THAT STORMS DO FORM IT LOOKS LIKE THE MAIN THRUST WILL BE SOUTHWEST OF THE TERMINAL. THIS IS A LOW CONFIDENCE FORECAST GIVEN THE UNCERTAINTIES. REGARDLESS...EXPECT VFR FLIGHT CONDITIONS TONIGHT UNLESS STORMS TO AFFECT THE TERMINAL. THE COLD FRONT WILL CONTINUE MOVING SLOWLY SOUTH ON TUESDAY. IT WILL BE NEAR THE STL METRO AREA FOR MUCH OF THE DAY DUE TO THIS SLOW MOVEMENT...AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF THE FRONT. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 22, 2:40 PM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 240 PM CDT MON JUL 22 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 240 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS PORTIONS OF NORTHEAST AND CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 70 TUESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:41 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls | 49 min |
| Jul 23, 1:06 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 24 min |
| Jul 23, 5:08 AM CDT | Areal Flood Advisory | LSX | Reynolds | 4 hr |
| Jul 23, 6:07 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
| Jul 23, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 42 min |
| Jul 23, 6:39 PM CDT | Areal Flood Advisory | LSX | Reynolds | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.